Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 20, 2007, 4:21 PM MDT for El Paso County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 20, 2007, 5:45 PM MDT
- In force
- 84 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 202222 FFWEPZ TXC141-202345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 421 PM MDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS... THIS INCLUDES THE CITIES OF...FORT BLISS...EL PASO... * UNTIL 545 PM MDT * AT 416 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. PUBLIC REPORTS STREET FLOODING NEAR THE AIRPORT ON FRED WILSON AND BUTTERFIELD TRAIL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS AND CULVERTS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3179 10645 3186 10617 3199 10620 3195 10647 $$ NOVLAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:30 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT FRI JUL 20 2007 .SYNOPSIS... THE HIGH PRESSURE SYSTEM THAT WAS KEEPING MOST OF OUR AREA DRY IN THE RECENT DAYS HAS BEEN BUMPED NORTH. THIS HAS ALLOWED A DEEP SOUTHEASTERLY MONSOONAL FLOW TO IMPORT INCREASED MOISTURE ACROSS THE REGION. THIS ADDED MOISTURE COUPLED WITH DAYTIME HEATING AND AN APPROACHING SLOW MOVING DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE COMING DAYS. EXPECT PLENTY OF CLOUD COVER AND COOLER TEMPERATURES TO ACCOMPANY THE INCREASED RAIN COVERAGE. && .DISCUSSION... THE HIGH PRESSURE CENTER THAT WAS OVER N NEW MEXICO HAS SHIFTED NORTH OVER CO/KS/NE. THIS HAS OPENED THE DOOR FOR INCREASED MOISTURE TO MOVE INTO THE CWFA FROM THE SE. ALONG THE SOUTHERN EDGE OF THE HIGH AN INVERTED TROUGH/UPPER LEVEL DISTURBANCE WILL SLOWLY PASS ACROSS THE AREA EAST TO WEST. OVERNIGHT THE PWS OVER THE AREA INCREASED BY 30% UP TO 1.30. IN ADDITION...SFC DEWPOINTS AREA UP. THIS IS ALLOWING THE ATMOSPHERE TO STAY UNSTABLE WITH MODERATE BOUANCY AND UNSTABLE LIS WITH NO CAPES. GIVEN THE MOISTURE AND INSTABILITY EXPECTED EARLY INITIATION OF CONVECTION TODAY. THE DEEP MOIST FETCH WILL CONTINUE ACROSS THE AREA THROUGH THE WEEKEND. ALOFT THE SLOW MOVING INVERTED TROUGH WILL ALSO PERSIST THROUGH THE WEEKEND. THIS SHOULD KEEP SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE CWFA THROUGH AT LEAST SUNDAY. MONDAY A SPOKE OF HIGHER PRESSURE ALOFT WILL ROTATE FROM W TX INTO THE AREA FROM THE HIGH TO OUR NORTH. THIS SHOULD HELP TO SHOVE AND FOCUS THE DEEPER MONSOONAL MOISTURE WEST INTO THE AREA W OF THE RIO GRANDE AND CAUSE A REDUCTION IN STORM ACTIVITY EAST OF THE RIVER. BUT STILL WILL NEED SOME MINIMAL POPS EAST AND KEEP SCATTERED STORMS WEST. BEYOND MONDAY WILL HAVE TO WATCH FOR DISTURBANCES THAT WILL WANT TO ROTATE INTO THE AREA FROM THE NORTHEAST TO INCREASE STORMS CHANCES EACH DAY. THROUGH THE PERIOD EXPECT COOLER TEMPERATURE AND PLENTY OF CLOUD COVER. && .AVIATION...VALID 21/00Z - 22/00Z. SCATTERED AREAS OF MVFR CONDITIONS DUE TO INCREASED AREAS OF SHOWERS AND THUNDERSTORMS. BKN CIGS LOWERING TO 030KFT WITH OVC090 NEAR STORMS. VSBYS LESS THAN 1 MI IN HEAVY RAIN. SMALL HAIL UP TO .5 INCH ALSO POSSIBLE. OUTFLOW WINDS OF 20-30 MPH. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 92 70 91 70 / 40 30 40 20 30 SIERRA BLANCA TX 65 90 65 89 64 / 40 40 40 20 30 LAS CRUCES 68 91 68 90 67 / 40 20 40 20 30 ALAMOGORDO 66 91 66 88 65 / 30 20 40 20 30 CLOUDCROFT 49 70 49 70 48 / 30 30 40 30 30 TRUTH OR CONSEQUENCES 67 91 67 90 66 / 30 20 40 20 30 SILVER CITY 61 83 60 82 60 / 30 30 40 30 30 DEMING 68 91 68 90 66 / 40 30 30 20 30 LORDSBURG 68 93 68 91 67 / 40 40 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14 / BIRD
Hazardous weather outlook, Jul 20, 11:15 AM MDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT THU JUL 20 2007 NMZ022>025-030>032-TXZ055-056-211645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1115 AM MDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. BIG INCREASES IN DEEP LAYER MOISTURE OVER THE REGION WILL HELP TO INCREASE THUNDERSTORM ACTIVITY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE HEATING OF THE DAY THIS AFTERNOON AND EARLY THIS EVENING OVER FAR WEST TEXAS AND SOUTHERN NEW MEXICO. AIDING IN THE STORM DEVELOPMENT IS A STRONG UPPER LEVEL DISTURBANCE SLOWLY TRACKING ACROSS THE AREA FROM THE EAST. THE MAIN THREAT WITH THESE SLOW MOVING STORMS WILL BE HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLOODING. HOWEVER SOME STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. LESSER COVERAGE EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER. BIRD
In the hours before
Special weather statement, Jul 20, 1:17 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 117 PM MDT FRI JUL 20 2007 NMZ024-025-032-TXZ055-056-202230- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 117 PM MDT FRI JUL 20 2007 ...SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING... INCREASED LOW LEVEL MOISTURE FROM THE EAST ALONG WITH LOW PRESSURE AT THE SURFACE AND ALOFT JUST TO THE WEST OF OUR AREA IS RESULTING IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE AREA. RADAR INDICATES MOST OF THESE STORMS ARE MOVING SLOWLY UNDER 10 MPH WITH MOVEMENT MAINLY TO THE SOUTHWEST. THE THREAT FROM MOST OF THESE SLOW MOVING STORMS WILL BE HEAVY RAIN AND LOCAL FLOODING OF LOW LYING AREAS. IN ADDITION SOME OF THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS TO 50 MPH ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. BE EXTRA VIGILANT WHEN DRIVING AND DO NOT ENTER ROADWAYS WHERE WATER IS RUNNING ACROSS ROADWAYS OR IS PONDING. 20 NOVLAN
Special weather statement, Jul 20, 3:27 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 327 PM MDT FRI JUL 20 2007 NMZ032-TXZ055-202215- SOUTHERN DESERT NM-EL PASO TX- 327 PM MDT FRI JUL 20 2007 ...STRONG THUNDERSTORM OUTFLOW WIND MOVING INTO EL PASO... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OUTFLOW GUST FRONT MOVING NORTHWEST INTO EASTERN AND CENTRAL EL PASO. SOUTHEAST WINDS OF 35 TO 40 MPH WITH GUSTS NEAR 55 MPH WILL MOVE INTO THE LOWER VALLEY AND CENTRAL EL PASO BY 340 PM MDT. BLOWING DUST WITH THIS GUST FRONT WILL REDUCE VISIBILITIES TO LESS THAN A MILE. MOTORIST SHOULD EXERCISE CAUTION DUE TO BUFFETING WINDS AND RAPID REDUCTIONS IN VISIBILITY. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:09 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 51 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.